| Catalog Number |
5532-G-811 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Injury (2348)
| Date of Event |
08/31/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon asymmetric x3 patella; cat#5551-g-381; lot#l5jm.Tri ts baseplate size 8; cat#5521-b-800; lot#vlypa.Triathlon cemented stem-15mm x 50mm; cat#5560-s-115; lot#0063630k.Triathlon ps fem comp #8l-cem; cat#5515f801; lot#cdh3t.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
Event or Problem Description
It was reported that patient's left knee was revised due to infection (surgeon identified infection as e.Coli.Unknown if infection was clinically confirmed).An i&d with a poly exchange for the same catalog # was performed.
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: no medical records were received for review with a clinical consultant.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: an event regarding infection whereby the surgeon identified infection as e.Coli was reported.The principle microbiologist at stryker (b)(4) reviewed the event and indicated: due to the nature of the organism isolated - susceptible to various modes of sterilisation - and the sterilisation methodology employed by stryker, it is not possible that e.Coli could have originated from the implants.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such product return, pre and post operative x-rays, pathology reports, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.